Thunderstorm Wind, Fisher
- When
- February 26, 7:45 PM CST
- Where
- Fisher County, 0.9 mi NE of Rotan
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 32.860, -100.460
Scattered thunderstorms developed across the Big Country during the evening. A few storms produced large hail and strong wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
Scattered thunderstorms developed across the Big Country during the evening. A few storms produced large hail and strong wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Feb 26, 6:01 PM CST, 1 hour 44 minutes earlier.
Area Forecast Discussion National Weather Service San Angelo TX 601 PM CST Sun Feb 26 2023 ...New AVIATION... .SHORT TERM... (This evening through Monday) Issued at 208 PM CST Sun Feb 26 2023 ...Windy with a few strong to severe thunderstorms possible tonight... A 500mb shortwave trough across the southwest United States this afternoon will move eastward towards the southern plains this evening and lift northeast across the southern plain tonight. At the surface...a Pacific cold front will move into west Texas this evening and move through west-central Texas tonight. Low to mid level moisture will continue to increase across central and eastern portions of the state this evening before the front sweeps eastward across the central portions of the state tonight. A line of showers and thunderstorms will develop along and ahead of the cold front this evening and move across the northern and western portions of the CWA. The line will continue to move east and south moving through the southern and eastern portions of the CWA later tonight. The potential for severe weather...mainly damaging winds and large hail...continues across the extreme northern portions of the Big Country region tonight...mainly north of the I-20 corridor. An isolated strong to severe thunderstorm could develop farther south along the line of showers and thunderstorms. The strong pressure gradient across the area will continue to provide strong southerly winds across the northern and central portions of the CWA the rest of the afternoon into this evening. Once the cold front moves through the area late tonight...winds will shift to the west but should fall below Wind Advisory criteria. Will continue the current Wind Advisory through 6 am Monday even though winds should fall below advisory criteria && .LONG TERM... (Monday night through next Saturday) Issued at 152 PM CST Sun Feb 26 2023 Temperatures Tuesday and Wednesday will be well above seasonal normals. Expect highs in the upper 70s to mid 80s, with overnight lows in the mid 40s to mid 50s. Isolated showers are possible across our far eastern counties Wednesday, as a disturbance in the southwest flow aloft tracks across the region. The next upper level trough/low is forecast to approach West Central Texas on Thursday, tracking across our northern counties Thursday night. As this feature approaches, a cold front will track across the area Thursday afternoon. A few showers are possible along the front, mainly across our far eastern counties, but most areas are forecast to remain dry. The main story will be the very strong winds that are expected across the region behind the front, Thursday afternoon into the evening hours. Expect west winds to increase to 25 to 35 mph, with gusts over 50 mph. A Wind Advisory looks likely for much of the area, and a High Wind Warning may eventually be needed for portions of the area (especially our southwest counties), depending on the eventual track of the aforementioned low. Temperatures Thursday afternoon will steadily fall with the passage of the front, with most locations dropping into the 50s by late afternoon or early evening. Colder temperatures are forecast across the area Friday morning, with most locations dropping into the upper 20 to lower 30s. Highs on Friday will be cool, generally in the mid 50s to lower 60s. A slow warm up is then expected with highs on Saturday in the mid to && .AVIATION... (00Z TAFS) Issued at 556 PM CST Sun Feb 26 2023 A line of showers and thunderstorms will develop along an advancing Pacific front after 03Z. Will continue with a mention of VCTS/VCSH for a brief window as the front sweeps across the area. Winds will remain gusty through the overnight hours and become westerly behind the Pacific front. && .PRELIMINARY POINT TEMPS/POPS... Abilene 45 74 47 80 / 50 0 0 0 San Angelo 43 74 43 82 / 30 0 0 0 Junction 44 79 43 87 / 20 0 0 0 Brownwood 43 74 43 83 / 50 0 0 0 Sweetwater 43 72 47 78 / 40 0 0 0 Ozona 45 76 45 81 / 20 0 0 0 Brady 46 74 47 83 / 30 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 6 AM CST Monday for Brown-Callahan-Coke- Coleman-Concho-Fisher-Haskell-Irion-Jones-McCulloch-Nolan- Runnels-San Saba-Shackelford-Sterling-Taylor-Throckmorton-Tom Green. && SHORT TERM...61 LONG TERM....Daniels AVIATION...42
Hazardous Weather Outlook National Weather Service San Angelo TX 241 PM CST Sun Feb 26 2023 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-272045- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 241 PM CST Sun Feb 26 2023 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Strong to severe thunderstorms will be possible this evening, mainly for areas north of a San Angelo to Brownwood line. The highest potential for severe weather will be in the northern portions of the Big Country. The main severe weather hazards will be damaging winds and large hail. A passage of a cold front tonight will be followed by several hours of strong west winds, with gusts of 45 to 50 mph possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday Breezy northwest winds, warm temperatures and low humidity will provide elevated to possibly near critical fire weather conditions Monday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Castillo
Special Weather Statement
National Weather Service San Angelo TX
738 PM CST Sun Feb 26 2023
TXZ049-054-113-270230-
Fisher TX-Nolan TX-Jones TX-
738 PM CST Sun Feb 26 2023
...Strong thunderstorms will impact portions of western Jones,
northern Nolan and Fisher Counties through 830 PM CST...
At 737 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles north of Rotan to near Us-
180 Near The Fisher-
Scurry County Line to Colorado City. Movement was east at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sweetwater, Hamlin, Roscoe, Rotan, Roby, Sylvester, Neinda, Noodle,
Hobbs, Mccaulley, Wastella, Longworth, Champion, The Intersection Of
Us-
180 And Ranch Road 126, Hitson, Gannon, Lake Sweetwater, Busby,
Capitola and The Intersection Of Highway 70 And Ranch Road 53.
This includes Interstate 20 between Mile Markers 229 and 260.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3259 10002 3252 10008 3252 10015 3245 10015
3230 10028 3228 10030 3228 10037 3231 10066
3296 10065 3296 9999
TIME...MOT...LOC 0137Z 274DEG 41KT 3300 10045 3266 10063 3239 10086
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
JWThe Dyess AFB radar (KDYX), 118 km away, was scanning. The volume nearest the first event began at 01:45 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
The public reported a wind gust of 58 mph in Rule.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2023Every state in 2023This day in weather historyWarnings in Texas, February 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1082038, 1082039, 1082037, 1082040.